Posted 10/17/2015 10:41 AM (GMT -6)
Do you have a thyroid panel blood tests results ? those should include TSH ,ft3 and ft4 , if your tsh shows that you are hypothyroid (high tsh) then you need to be put on Levothyroxine even if your free t3 and free t4 are normal , since a high tsh causes your gland to work over time and to have hypo symptoms.
With nodules I would expect that you have Hashimoto's disease which is the cause for you being hypo, to confirm you need to test for antiTPOab and TGab , if either is positive then you have it, with hashi it is likely to have nodules , most of them are benign , but as I said , 6 cm is very large nodule , I assume it causes you swallowing difficulty .
We are not doctors at this forum , only fellow patients who try to help others through our own personal experience , so you should always follow what your doctor instruct you, however , with a nodule of 6 cm that grows , the option of waiting for the levo to shrink it might be a little late , so your doctor might decide for a total or partial thyrodectomy .
If you are on a Levo brand name that works for you , then there is the possibility that it shrinks the nodule, this is the case in the third of the cases, if it does , then it will does as long you take it , according to one bad endo whom I saw once , there is no connection between the dose of the levo and whether nodules shrink or not , I am not sure regarding that so you need to ask your doctor .
Not every Levo product works for every one, you might need to try many before you find the brand that works for you , in the US there are several brand names , they include Synthroid ,the most prescribed drug in the US until the middle of 2014 , there is also Levoxyl and Tirosint , insist on being on brand name and not the generic form , also with hashi it might take a while before you reach the proper dose for you , you will be put on a small initial dose depending on your tsh , and the dose will be increased every six to twelve weeks , this is because with hashi , your tsh will rise again six to 12 weeks after each increase in the dose indicating the need to increase again until you reach the proper dose for you .
Hope this helps, take care and best wishes ,